# SDR 95ZZZX1292

- Difficulty date: February 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1445L
- Make and model: Beech A23
- Aircraft serial: M840
- System (JASC): 2460 · DC Power Distribution System
- Part: Shielded Wire
- Condition: Shorted
- Location: Under Floor
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

SHIELDED WIRE FROM INSTRUMENT PANEL TO AFT OF BAGGAGE COMPARTMENT UNDER FLOOR WAS NOT CONNECTED TO ANYTHING.  SHIELDING WAS GROUNDED AT INSTRUMENT PANEL.  WIRE WAS LOOSE IN AREA OF BATTERY BOX AND MASTER SWITCH.  IN-FLIGHT, WIRE APPARENTLY TOUCHED AGAINST THE TERMINAL ON THE MASTER SWITCH CAUSING A DIRECT SHORT TO GROUND BURNING THE INSULATION ON THE WIRE INSIDE THE SHIELDING CAUSING SMOKE IN THE COCKPIT.  RECOMMEND ANYTIME ELECTRICAL WIRES ARE DISCONNECTED, THEY BE REMOVED FROM THE AIRCRAFT.
